MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial analysis of sid (b)(6) was judged "positive" with ip message "anemia" alerting to sample abnormality.The sysmex xn-3000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.A sysmex technical services quality solutions manager (tsqsm) advised the user to perform a precision study.Sid (b)(6) was analyzed three times, twice in the sampler mode and once in the manual mode.The second analysis in the sampler mode generated a function error, and the results were suppressed [----].This indicated the initial sample volume was borderline acceptable for proper aspirations.Chapter 9 - analyzing samples, section 9.2.1 - sample types and handling, states the required sample volume for analysis in the sampler mode is 1 ml.A sysmex service engineer (se) was dispatched to verify the container type service setting.The se arrived on site on 10/01/2020 and found the container type setting was set to sarstedt instead of normal.The setting was changed to normal and the piercer alignment verified.Sarstedt tubes are not used by the laboratory.Analyzer performance was verified by the processing all levels of the customer's quality control.All parameters of all levels were within manufacturer's assay and within the customer's established ranges.It is unknown how or when the container type was modified.The tsqsm determined the low sample volume and incorrect setting contributed to the event.No analyzer deficiency was identified.
 
Event or Problem Description
A user in (b)(6) reported a patient was administered an unnecessary packed red blood cell (prbc) transfusion.The sample tube contained approximately 1 ml of sample and was analyzed in the sampler mode.The sample was judged "positive" with an interpretive program (ip) message alerting the user to sample abnormality.An erroneously low hemoglobin (hgb) result was generated.The result was released to the laboratory information system (lis).Based on the erroneously low hgb result, two units of prbcs were transfused.A post transfusion sample was analyzed, generating a hgb result inconsistent with the amount of prbcs transfused.The first sample was reanalyzed, and a higher hgb result was obtained.No patient harm was incurred due to the transfusion.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key10644426
Report Number1000515253-2020-00028
Device Sequence Number19558553
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)171107
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR